MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-400L-0423
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Unspecified Infection (1930); High White Blood Cell Count (4594); Blood Protein Abnormal (4595); Pneumoperitoneum (4819)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The literature described "nm-4 l-1", so olympus selected ¿nm-400l-0423¿ as the representative model.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "comparison between interrupted closure technique and traditional closure technique in endoscopic full-thickness resection for treating gastric subepithelial lesions." background: gastric subepithelial lesions (sels) are elevated lesions originating from the muscularis mucosa, submucosa, or muscularis propria, and may also include extraluminal lesions.For small sels (less than 5 cm), complete endoscopic excision is the preferred treatment.Endoscopic full-thickness resection (eftr) has proven to be an effective approach.Aim: to evaluate the efficacy of the interrupted closure technique compared to the traditional closure technique in eftr for gastric sels.Methods: this single-center, prospective, randomized controlled trial was conducted at a tertiary hospital from september 2023 to september 2024.A total of 90 patients who underwent eftr for gastric sels were randomly allocated to either the interrupted closure group (n = 44) or the traditional closure group (n = 46).Definitions: gas complications: the patient developed subcutaneous emphysema (manifested as emphysema on the face, neck, chest wall, and scrotum), pneumomediastinum (gastroscopy showed epiglottic swelling), severe pneumothorax and pneumoperitoneum.In this study, the occurrence of severe mcburney's point during surgery was included in the statistical analysis [1].Minor postoperative complications: postoperative abdominal pain, fever, and infection.Postoperative infection: defined as the occurrence of fever (temperature > 37.3 °c) several hours to 3 days after eftr, accompanied by localized abdominal pain [numerical rating scale (nrs) = 3] and elevated inflammatory markers, with imaging excluding the possibility of obvious perforation.Results: all patients had complete resection and wound closure without any severe postoperative complications.The incidence of intraoperative gas-related complications was significantly lower in the interrupted closure group than in the traditional closure group (2.27% vs 26.09%, p = 0.001), demonstrating interrupted closure technique can reduce the incidence of gas-related issues.Statistical analysis revealed that the incidence of postoperative infection was significantly lower in the experimental group than in the control group (15.91% vs 41.30%, p = 0.008).Additionally, the median duration of antibiotic use was lower in the experimental group (3.5 days vs 5 days, p =0.013).Abdominal pain levels on postoperative days 1 and 4 were also lower in the experimental group compared to the control group (p < 0.001).Intraoperative measures analysis: in this study, all patients achieved complete excision of the lesion and successful wound closure.About gas complications, one patient in the experimental group required puncture at mcburney's point due to severe pneumoperitoneum, the gas-related complication rate was 2.27%, in contrast, in control group was 26.09%, with a total of 12 patients affected (p = 0.001).In terms of operative time, the median operative time was same in both groups at 29.5 minutes.There was no requirement for traction techniques in this study, 8 patients in the experimental group and 10 patients in the control group employed traction technique.Regarding the complete lesion removal rate, one patient from each group required gastric segmentation due to large lesions.Detailed information is provided in table 2.Analysis of postoperative indicators: the postoperative laboratory-related examination results showed that the postoperative c-reactive protein, white blood cell count, and neutrophil percentage in the experimental group were slightly lower than those in the control group, however, the differences had no statistical significance (p > 0.05).The median postoperative maximum body temperature was 36.8 °c in both groups.Regarding the degree of postoperative abdominal pain, the nrs scores at 1 and 4 days after the operation were lower in the experimental group compared to the control group.No cases of delayed complications were reported in either group.The incidence of postoperative infection was 15.91% in the experimental group and 41.30% in the control group (p = 0.008).In terms of antibiotic use, the duration was 3.5 days (1.3, 5) in the experimental group compared to 5 days (3.8, 6) in the control group (p = 0.013).The median number of fasting days was similar in both groups, at 5 days, with no statistically significant difference.Conclusion: the interrupted closure technique in eftr for treating gastric sels is safe and effective, reducing the incidence of intraoperative gas complications and postoperative infections.Type of serious adverse events/number of patients severe pneumoperitoneum - 13 patients, with 1 patient requiring puncture at mcburney's point postoperative infection requiring antibiotics - 26 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields: h6, h11 the device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus made multiple attempts to obtain additional information, but no response was received from the author.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the author.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23299388
Report Number9614641-2025-01702
Device Sequence Number21313791
Product Code FBK
UDI-Device Identifier04953170259739
UDI-Public04953170259739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNM-400L-0423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CO2 INSUFFLATOR.; GENERATOR (VIO 200D, ERBE).; GIF-Q260J OR GIF-H290T.; HOT BIOPSY FORCEPS (FD-410LR, OLYMPUS).; METAL HEMOSTATIC CLIP (AG-51044-1950-090-16, AGS).; METAL HEMOSTATIC CLIP (ROCC-D-26-195, MICRO-TECH).; MFK KNIFE (AMH-EK-O-2.4X1800(4)-N, ANREI).; NYLON ROPE COIL (LOOP-30,LOOP-40, LECAMP¿ENDOLOOP).; TRANSPARENT CAP (D-201-11804, OLYMPUS).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown